Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Swollen Feet - Tamoxifen

CAKID
CAKID Member Posts: 1

I've been on Tamoxifen since the end of April.  By the end of the day, my feet are so puffy and swollen that I have indentations on my feet from my shoes.  I try not to eat processed foods so don't feel as if that's causing the problem.  I don't seem to suffer from any other side effects, but would welcome any ideas to keep my feet from swelling.  I'm a legal secretary so my job is sedentary.   

Comments

  • nurse48
    nurse48 Member Posts: 1
    edited July 2008

    I also have ankle and foot swelling since tamoxifen use(1 1/2 yrs). I,m a Nurse and on my feet all shift (9 hrs.).The only thing I can suggest is trying to put your feet up, when possible. I think it just one of the side effects of tamoxifen.

  • twogirls
    twogirls Member Posts: 3
    edited July 2008

    I have been on Tamox since early April and have also been noticing swollen ankles and feet in the last few days.  I'm still having my periods, so I'm going to wait until this one finishes to see if that is what causes it for me. 

  • sunshine99
    sunshine99 Member Posts: 2,583
    edited July 2008

    Is it hot where you are?  Within a week of starting Tamoxifen it got really warm here, and my toes looked like sausages!  I also gained 6 pounds in one day!  Needless to say I flipped out over that!

    I called the Clinical Trial (TAILORx Trial) nurse and she said her feet were swollen, too, due to the heat and suggested that I try an over the counter diuretic.  It worked.  My feet still get a little puffy on warm days, but the homeopathic diuretic seems to help.  I've also been advised to elevate my feet when they're puffy.

    Do give your oncologist a call if it is concerning you.  You don't want to end up with a deep vein thrombosis!

  • bethany66
    bethany66 Member Posts: 3
    edited July 2008

    I am 42, had a double lumpectomy in January of 2007 followed by 7 weeks of radiation and have been on Tamoxifen since April of last year.  In May of this year I stopped having periods and I believe it is from the Tamoxifen.  I also have had really swollen feet and ankles.  It hurts to walk on them when they are like that.  I was wondering if it was from the medication.  I think I will pick up a diuretic and see if that helps.  I am in California and it is very warm here right now.  Between 95 and 100 degrees this week.  I work in Technical Support for a software company and am very sedintary all day as well.   I have gained over 30 lbs since I started the medication. 

  • jpann39
    jpann39 Member Posts: 92
    edited July 2008

    Why is it that NO ONE tells me these types of details???

    It has been really hot here and I have been having issues with leg cramps (which I knew could be the tamox), but I ate a few bananas things my potassium is low.....

    I already take a diuretic because of taking high  blood pressure meds so that wont help...

    A couple of days ago I noticed my feet and ankles looked puffy in the evening.....also when I notice they are puffy is usually the nights I wake with leg cramps...

    So now what do I do? I drink tons of water, am trying to limit my caffenine intake and eat well.

    Also (not sure I want to know this answer, but need to) what is this deep vein thrombosis that Sunshine above mentioned?????

    Thanks ladies

    Jule

  • lvtwoqlt
    lvtwoqlt Member Posts: 765
    edited July 2008

    Jule, deep vein thrombosis is blood clots in the deep veins in the leg. I have one leg that is consistently larger than the other and about 5 yrs ago the doctor just noticed it and sent me for a late evening Doppler ultrasound on my leg to rule out swelling due to blood clots.

    Sheila

  • jpann39
    jpann39 Member Posts: 92
    edited July 2008

    Oh thats just great!!!!!!!!!!!!!!!!!!!! Why do they not tell us these things????

    Im assuming that I would KNOW it if my cramps/swelling is caused by blood clots????

  • awb
    awb Member Posts: 213
    edited July 2008

    I've been on tamoxifen almost 5 years with pretty mild SEs--mainly hot flashes, insomnia, achiness, but no swelling at all--hadn't heard that could be a SE of tamox (but it is listed as a SE of Evista, which I'm probably going on after I finish with the tamox.)  Jpann--the risk of DVT with tamox is reportedly very low--less than 1%--and mainly in those that are smokers or sedentary. The usual symptoms are pain, warmth, redness, and swelling in the calf of the leg----the pain is generally constant, not intermittent like cramping.

    Anne

  • jpann39
    jpann39 Member Posts: 92
    edited July 2008

    AWB-thank you for the information.....I dont think Im experiencing DVT....not sure whats going on or was going on but the night cramps have gone on their merry way so hopefully I was just a little low on potassum.

    Jule

  • MJ6266
    MJ6266 Member Posts: 2
    edited July 2008

    Hi- I've been on Tamoxifen for 1 and 1/2 years and have noticed swelling to all body parts (not just legs).  So you are not alone!  I have also had severe calf cramps :(

  • ststella
    ststella Member Posts: 4
    edited March 2020

    For leg swelling, my husband and I found compression socks. During his ankle sprain, he used compression socks to relieve ankle pain and swelling. And I have always had leg vein problems, and I have tried many compression socks with different prices and compressions. In the end I found that a compression of 20-30mmHg is best for me. When you put them on, you will feel your calf muscles compressed and well supported.

  • flashlight
    flashlight Member Posts: 311
    edited March 2020

    ststella, I agree with you. I went off Tamoxifen for 7 weeks before and after my hysterectomy. The pedal swelling resolved after a few days. Before that I order some funky compression socks from Amazon and they really helped. They also seem to help when my knee and or hip act up.